MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 629029
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Test Result (2695)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 31-jul-2018, the field service engineer (fse) was at the customer site and found that the wbc aperture was clogged.The wbc apertures and valves vl106 and vl105 were cleared and the rbc bath was also replaced.The fse confirmed that the reported event was no longer occurring.Daily checks, qc and latron were run successfully and the system validated to meet published performance specification.The assignable cause of the event was clogged apertures at the wbc bath.An improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately 11.5% of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on 30-jul-2018.The field action includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.The recall (fa-33718) includes notification to the customer and correction of the issue via software update.(b)(4).
 
Event or Problem Description
The customer reported that their 510k unicel dxh 800 coulter cellular analysis system generated vote outs on wbc/differentials and platelets (plt).Daily checks had failed, then passed after further troubleshooting.Patient samples were rerun to verify instrument operation following troubleshooting.Plt results were not matching earlier plt results on two (2) patients.Results from two patients ((b)(6)) were provided.Initial run on each sample showed lower plt result compared to the same sample rerun several hours later following troubleshooting.No flags present for either run.However, further review showed each sample displayed individual aperture vote out on the rerun possibly indicating restricted aperture flow.Manual slide estimate for patient (b)(6)correlated with the initial, lower plt result.Manual plt estimate was not provided for patient (b)(6).No erroneous results were reported outside the laboratory.There was no injury, no exposure and no harm to patient or user associated with the reported event.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7815408
Report Number1061932-2018-01038
Device Sequence Number1434139
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Repair,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number629029
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/24/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1
Patient Age64 YR